Alert archive / Kansas / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Jan 26, 2014, 2:00 PM CST for Red Willow County, Nebraska; Decatur County, Norton County, Kansas. It took effect at Jan 27, 2014, 2:00 AM CST. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 2:00 PM CST (20:00 UTC)
- In effect from
- Jan 27, 2014, 2:00 AM CST
- Expired
- Jan 27, 2014, 2:43 AM CST
- In force
- 43 min
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Norton County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS43 KGLD 262000 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 100 PM MST SUN JAN 26 2014 KSZ003-004-NEZ081-270600- /O.NEW.KGLD.WC.Y.0003.140127T0800Z-140127T1400Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 200 PM CST SUN JAN 26 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY. * LOCATIONS...RED WILLOW...NORTON AND DECATUR COUNTIES. * WIND CHILL READINGS...AS LOW AS 15 BELOW ZERO. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BEFORE SUNRISE. * TIMING...READINGS OF 15 BELOW ZERO WILL OCCUR A FEW HOURS BEFORE UNTIL A COUPLE HOURS AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ JTL
2 follow-up statements
584 WWUS43 KGLD 270709 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1209 AM MST MON JAN 27 2014 KSZ003-004-NEZ081-271400- /O.CON.KGLD.WC.Y.0003.140127T0800Z-140127T1400Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 109 AM CST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * LOCATIONS...RED WILLOW...NORTON AND DECATUR COUNTIES. * WIND CHILL READINGS...AS LOW AS 10 BELOW. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...READINGS OF 15 BELOW ZERO WILL OCCUR A FEW HOURS BEFORE UNTIL A COUPLE HOURS AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
074 WWUS43 KGLD 270843 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 143 AM MST MON JAN 27 2014 KSZ003-004-NEZ081-270945- /O.CAN.KGLD.WC.Y.0003.000000T0000Z-140127T1400Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 243 AM CST MON JAN 27 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. DUE TO PERSISTENT CLOUD COVER...TEMPERATURES WILL REMAIN IN THE TEENS WITH WIND CHILL VALUES DROPPING INTO THE SINGLE DIGITS BELOW ZERO THROUGH MID MORNING. $$ COZ091-092-KSZ027-041-042-271800- /O.NEW.KGLD.WW.Y.0001.140127T2100Z-140128T1500Z/ KIT CARSON-CHEYENNE CO-WALLACE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... SHARON SPRINGS...TRIBUNE...LEOTI 143 AM MST MON JAN 27 2014 /243 AM CST MON JAN 27 2014/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM MST /3 PM CST/ THIS AFTERNOON TO 8 AM MST /9 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 PM MST /3 PM CST/ THIS AFTERNOON TO 8 AM MST /9 AM CST/ TUESDAY. * TIMING/DURATION...BEGINNING AROUND MID AFTERNOON TODAY AND CONTINUING THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * WINDS/VISIBILITY...WINDS WILL BE LESS THAN 10 MPH FROM THE SOUTH TO SOUTHEAST. VISIBILITY RESTRICTIONS OF 1 TO 3 MILES WILL LIKELY OCCUR TONIGHT IN LIGHT TO OCCASIONALLY MODERATE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 26, 11:33 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 26, 11:33 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MST SUN JAN 26 2014 .UPDATE... ISSUED AT 936 AM MST SUN JAN 26 2014 BASED ON LATEST MODEL DATA HAVE EXPANDED THE CURRENT WIND ADVISORY IN BOTH AREA AND TIME. SEE OUR WEB PAGE FOR THE CURRENT AREAS AFFECTED. MODELS ARE IN FAIRLY GOOD AGREEMENT AS FAR AS THE STRENGTHEN OF THE WINDS THAT WILL MIX DOWN FROM 850-700MB. THERE ARE A FEW INSTANCES OVER THE NORTHWESTERN PART OF THE AREA WHERE WINDS NEAR 50KTS MAY MIX DOWN. HOWEVER AM NOT VERY CONFIDENT THIS WILL OCCUR. FOR YUMA...DUNDY AND CHEYENNE COUNTIES LOOKS LIKE THERE IS AN EQUAL CHANCE OF PROLONGED SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH DEVELOPING OVER THE AREA. WITH THIS IN MIND DECIDED TO EXTEND THE ADVISORY FURTHER SOUTH AND WEST. FOR COUNTIES TO THE EAST THE ODDS ARE BETTER FOR GUSTS OF 45 TO 50 MPH TO REACH THE GROUND. IN FAR EASTERN RED WILLOW...NORTON AND GRAHAM COUNTIES GUSTS MAY NEAR 55 MPH DURING THE EVENING. EXPECT THE WINDS TO STRENGTHEN DURING THE EARLY AFTERNOON FROM NORTH TO SOUTH THEN PEAK AROUND SUNSET. DURING THE LATE EVENING WINDS WILL DECLINE FROM WEST TO EAST. PERHAPS A GREATER THREAT FOR THE LATE AFTERNOON AND EVENING WILL BE THE BLOWING DUST POTENTIAL. CURRENT EPA AIR QUALITY MODEL DEPICTS BLOWING DUST DEVELOPING OVER NEBRASKA DURING THE EARLY AFTERNOON...MOVING SOUTH INTO NORTHWEST KANSAS DURING THE MID AFTERNOON. THE THICKEST DUST WILL DEVELOP DURING THE MID AFTERNOON AND LAST WELL INTO THE EVENING WHEN THE WINDS WILL BE STRONGEST. BASED ON THE REDUCED VISIBILITY FROM DUST ON FRIDAY...VISIBILITIES WILL DROP TO 2 MILES OVER THE EASTERN HALF OF THE AREA. WILL HOLD OFF ISSUING ANY HAZARDS FOR DUST AT THIS TIME UNTIL WE SEE WHAT IS HAPPENING UPSTREAM IN NEBRASKA. && .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 1256 AM MST SUN JAN 26 2014 SHORTWAVE TROUGH WILL ROTATE AROUND THE MAIN UPPER LOW NEAR THE GREAT LAKES AND FORCE A COLD FRONT THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. TIMING IS NOT IDEAL FOR MIXING...BUT WITH A TIGHT PRESSURE GRADIENT BEHIND THE FRONT AND POSSIBILITY OF SHOWERS MIXING DOWN WINDS STILL COULD SEE ADVISORY CRITERIA WINDS DEVELOP. HOWEVER...CONFIDENCE IS LACKING TO EXPAND UPON EXISTING ADVISORY AND WILL LET THE NEXT SHIFT EVALUATE FOR ANY CHANGES THAT MIGHT BE NEEDED. LIGHT SNOW WILL DEVELOP AFTER MIDNIGHT MAINLY IN COLORADO NEAR THE PALMER DIVIDE...POSSIBLY EXPANDING INTO ADJACENT COUNTIES OF NORTHWEST KANSAS. SECONDARY SHORTWAVE TROUGH WILL MOVE THROUGH MONDAY AFTERNOON AND MONDAY NIGHT...KEEPING THE CHANCE OF LIGHT SNOW GOING IN BASICALLY THE SAME AREAS THROUGH THOSE PERIODS. TOTAL ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE...MAINLY WEST OF A YUMA TO TRIBUNE LINE. TEMPERATURES WILL BE MUCH ABOVE NORMAL TODAY AHEAD OF THE FRONT...THEN BELOW NORMAL MONDAY AND TUESDAY. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 207 AM MST SUN JAN 26 2014 THE MAIN FORECAST CHALLENGES IN THE EXTENDED ARE TEMPERATURES AND TIMING OF MINOR PRECIPITATION EPISODES. FIRST CONCERNS WITH TEMPERATURES WILL BE WEDNESDAY AFTERNOON WHEN ABOVE NORMAL TEMPERATURES ARE EXPECTED AS WEAK RIDGING BEGINS TO BUILD INTO THE AREA. THE BLEND HAS CONSISTENTLY BIASED TOO MUCH TOWARD CLIMATOLOGY AND HAS NOT CAPTURED SIGNIFICANT WARM/COLD SWINGS IN THIS PATTERN. WOULD HAVE NO PROBLEM RAISING SIGNIFICANTLY ABOVE GUIDANCE BUT LATEST TREND SEEMS TO BE A LITTLE LESS AGGRESSIVE WITH ADVECTION OF HIGHER 850 MB TEMPERATURES INTO THE AREA. ADDITIONALLY...HIGH CLOUDS SHOULD INCREASE DURING THE DAY AND THIS WILL LIMIT DIABATIC HEATING AND MIXING. ADJUSTED TEMPERATURES UPWARD IN AREAS EAST OF EXPECTED SNOW COVER TO LEVELS MORE IN LINE WITH MODEL CONSENSUS AND MOS. LOWERED TEMPERATURES SLIGHTLY IN THE SOUTHWEST WHERE SOME REMAINING SNOW COVER COULD IMPACT TEMPERATURES. UPPER FLOW PATTERN BECOMES MORE WESTERLY AND PROGRESSIVE FOR THE LATTER HALF OF THE WEEK. A SHORTWAVE TROUGH WILL MOVE SOUTHEASTWARD ACROSS THE NORTHERN PLAINS AND GREAT LAKES REGION WEDNESDAY NIGHT/EARLY THURSDAY FORCING A WEAK COLD FRONT THROUGH THE FORECAST AREA. MEANWHILE THE PERSISTENT RIDGING ALONG THE WEST COAST WILL BREAK DOWN AND A SHORTWAVE WILL DEVELOP OVER THE WEST AND MOVE TOWARD THE AREA BY FRIDAY. A BROAD AREA OF WEAK ISENTROPIC LIFT DEVELOPS FRIDAY AND THIS COULD RESULT IN SOME LIGHT PRECIPITATION...ESPECIALLY ACROSS THE NORTHERN PORTION OF THE AREA...BUT CONFIDENCE BY THEN DECREASES SINCE ENSEMBLE SPREAD GROWS SIGNIFICANTLY. ECMWF IS STRONGER WITH APPROACHING RIDGING AND SHOWS WARMER TEMPERATURES ALOFT WHICH INTRODUCES CONCERN FOR PRECIP TYPE WITH ANY LIGHT PRECIPITATION THAT DOES DEVELOP ON FRIDAY. ECMWF IS DEEPER AND SLOWER WITH THE APPROACHING TROUGH FRIDAY NIGHT/SATURDAY WHICH FURTHER INCREASES UNCERTAINTY TOWARD THE VERY END OF THE EXTENDED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1013 AM MST SUN JAN 26 2014 MAIN CONCERN FOR THE TAFS TODAY WILL BE THE STRONG WINDS THIS AFTERNOON INTO THE EVENING...ESPECIALLY FOR KMCK. AN ARCTIC COLD FRONT WILL MOVE THROUGH BOTH TERMINALS THIS EVENING...WITH NORTHWEST WINDS BECOMING GUSTY LATER THIS AFTERNOON AND WILL REMAIN GUSTY INTO THE EARLY OVERNIGHT HOURS. THE STRONGEST GUSTS...AROUND 35 KTS...OVER KGLD WILL OCCUR AROUND 0Z AND DID NOT INCLUDE BLOWING DUST FOR KGLD AT THE MOMENT BUT DID INCLUDE A SCATTERED MVFR CEILING FROM BLOWING DUST FORMING OVER SOUTHWEST NEBRASKA AND MOVING SOUTH INTO THE TERMINAL. AFTER 06Z...GUSTS WILL BEGIN TO DECREASE AND OVERCAST VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE TAF PERIOD. THE STRONGEST GUSTS...AROUND 40 KTS...OVER KMCK WILL OCCUR THIS AFTERNOON AROUND 22Z AND COULD CONTINUE THROUGH 06Z AND INCLUDED A TEMPO GROUP FOR BLOWING DUST...IFR VISIBILITY AT 2SM...AND MVFR CEILINGS BROKEN AT 3000FT. AS NORTHWEST WINDS CONTINUE TO BE STRONG INTO THE OVERNIGHT HOURS...KEPT MVFR CEILINGS THROUGH 06Z SINCE THE LOW CLOUD LAYER FROM THE BLOWING DUST COULD LIKELY STICK AROUND. GUSTS WILL BEGIN TO DECREASE AROUND 06Z AND OVERCAST VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE TAF PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR KSZ001>004-014>016-029. CO...WIND ADVISORY UNTIL 3 AM MST MONDAY FOR COZ090. NE...WIND ADVISORY UNTIL 3 AM MST /4 AM CST/ MONDAY FOR NEZ079>081. && UPDATE...JTL SHORT TERM...024 LONG TERM...BRB AVIATION...ALW
Hazardous weather outlook, Jan 26, 11:03 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1003 AM MST SUN JAN 26 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1003 AM MST SUN JAN 26 2014 /1103 AM CST SUN JAN 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NORTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH IN THE LATE AFTERNOON AND INTO THE OVERNIGHT HOURS FOR LOCATIONS ALONG AND EAST OF A YUMA TO THOMAS AND GOVE COUNTY LINE . AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES DOWN TO 2 MILES FOR THESE SAME LOCATIONS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW CHANCES WILL CONTINUE THROUGH THE DAY MONDAY BEFORE WINDING DOWN MONDAY NIGHT. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE WEST OF A YUMA COLORADO TO TRIBUNE KANSAS LINE...WITH LESS THAN AN INCH ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY VISIBILITY OR WIND REPORTS ARE GREATLY APPRECIATED THROUGH PHONE OR THROUGH FACEBOOK OR TWITTER. JTL
Nearby
Wind Chill Advisories in Kansas, 2014Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.